Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 30, 2006, 9:24 PM CST for Grayson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 9:24 PM CST (03:24 UTC)
- Expired
- Mar 31, 2006, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 5:22 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 30, 5:22 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CST THU MAR 30 2006 .UPDATE... WE HAVE UPDATE THE ZONES...MAINLY TO INCREASE THE POPS AND CHANCE OF SEVERE WEATHER IN THE NORTHWEST AND NORTHERN COUNTIES. POPS HAVE BEEN RAISED TO 50% IN THE EXTREME NORTHWEST ZONES. #26 && .PREV DISCUSSION... /ISSUED 520 PM CST THU MAR 30 2006/ AVIATION.... STRONG SOUTH WINDS SHOULD BEGIN TO GRADUALLY DIMINISH AS SUNSET APPROACHES. HAVE NOT MENTIONED ANY CONVECTION IN THE TAFS THROUGH THE PERIOD...AS CONVECTION SHOULD STAY NORTH OF THE METROPLEX. ONLY CONCERN IS THAT IF ENOUGH CONVECTION CONTINUES TO DEVELOP AND TRAIN OVER THE NW CWA...THIS MAY ESTABLISH A COLD POOL AND ALLOW FOR MORE SOUTHEASTWARD PROPAGATION INTO THE LLJ. WILL CONTINUE TO MONITOR BUT CONFIDENCE IN THIS SCENARIO IS LOW ATTM. OTHERWISE...VFR CIGS WILL LOWER TO MVFR AROUND MIDNIGHT AND PERSIST INTO FRI MORNING BEFORE LIFTING AGAIN. TR/92 DISCUSSION... LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR TONIGHT ALONG THE RED RIVER. AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS SYSTEM FOR NOW. DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE. WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A FEW ADJUSTMENTS. JD/82 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145- TXZ156-TXZ157-TXZ158-TXZ159. && /26
Hazardous weather outlook, Mar 30, 3:15 PM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CST THU MAR 30 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 315 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND JUST SOUTH OF THE RED RIVER. WHILE THE CHANCES FOR RAIN ARE SMALL...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH IN NORTHERN AND WESTERN PORTIONS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL 600 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG AND JUST SOUTH OF THE RED RIVER TONIGHT...MAINLY DURING THE EVENING HOURS.
In the hours before
Local storm report, Mar 30, 8:13 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 5 SW POTTSBORO 33.72N 96.73W
03/30/2006 M2.75 INCH GRAYSON TX FIRE DEPT/RESCUE
CONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF
BALL AND BASE BALL SIZE HAIL FALLINGLocal storm report, Mar 30, 8:13 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 5 SW POTTSBORO 33.72N 96.73W
03/30/2006 E2.75 INCH GRAYSON TX FIRE DEPT/RESCUE
CONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF
BALL AND BASE BALL SIZE HAIL FALLINGLocal storm report, Mar 30, 8:44 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG DENISON 33.76N 96.56W
03/30/2006 GRAYSON TX BROADCAST MEDIA
CHANNEL 12 BROADCAST MEDIA REPORTS POWER LINES DOWN SW
DENISON IN GRAYSON COUNTYLocal storm report, Mar 30, 8:58 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W GAINESVILLE 33.64N 97.24W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL AT LINDSEY WITH PEA AND NICKLE WITH 40
MPH WINDS AT 1 MILES N OF GAINESVILLELocal storm report, Mar 30, 8:58 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W GAINESVILLE 33.64N 97.24W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL AT LINDSEY COVERED THE GROUND...
PEA AND NICKLE SIZE HAIL WITH 40 MPH WINDS 1 MILES
N OF GAINESVILLELocal storm report, Mar 30, 9:02 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL GAINESVILLE 33.64N 97.15W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
IN GAINESVILLE RECEIVING NICKLE AND QUARTER SIZE HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 30 min |
| Mar 30, 6:11 PM CST | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Mar 30, 6:38 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 67 min |
| Mar 30, 7:41 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Mar 30, 7:58 PM CST | Tornado Warning | FWD | Grayson | 47 min |
| Mar 30, 8:41 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 30, 8:42 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 33 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Mar 30, 9:10 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 30, 9:43 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 47 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Mar 30, 10:00 PM CST | Tornado Warning | FWD | Grayson | 45 min |
| Mar 30, 10:29 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 61 min |
| Mar 30, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 30, 11:07 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.